MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Halo (2227); No Code Available (3191)
Date of Event 05/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was explanted due to the patient experiencing dysphotopsia the type was not provided.Reportedly, the dysphotopsia significantly interfered with the patient's daily activities.There was no incision enlargement and there was no report of any patient injury.No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
Additional info: further information was provided and reported the patient sees constant flickering with overhead light causing a decrease in visual acuity and a nauseous feeling.The patient also complained of seeing halos and starbursts.Additionally, the patient sees the edge of the iol.There was no capsule tear or vitrectomy required.The patient is doing well post operatively.The patient was treated with glasses.The following sections have been updated accordingly: patient code 2137 - blurry vision.Patient code 2227 - halos.Patient code 2140 - visual disturbance (flickering).Patient code 1970 - nauseous feeling (additional).Patient code 2138 - decrease in visual acuity (additional).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: device available for evaluation? yes.Returned to manufacturer on: 7/2/19.Device returned to manufacturer? yes.Device evaluation: the product was received dry in a jar.Visual inspection with the unaided eye shows the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.The complaint cannot be confirmed.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.The search revealed that no similar complaint for this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa: 010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8665127
Report Number9614546-2019-00509
Device Sequence Number2340677
Product Code POE
UDI-Device Identifier05050474605091
UDI-Public(01)05050474605091(17)210815
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/12/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/15/2021
Device Model NumberZXT150
Device Catalogue NumberZXT150U145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/09/2019
Supplement Date Received by Manufacturer06/06/2019
07/05/2019
10/25/2020
Initial Report FDA Received Date06/03/2019
Supplement Report FDA Received Date07/03/2019
08/01/2019
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Date Report Sent to FDA01/01/2005